Alert archive / California / High Wind Watches in 2014
High Wind Watch 1, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Jan 11, 2014, 9:27 PM PST for 4 counties in California. It took effect at Jan 13, 2014, 3:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 11, 2014, 9:27 PM PST (05:27 UTC)
- In effect from
- Jan 13, 2014, 3:00 AM PST
- Expired
- Jan 12, 2014, 3:20 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2891 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249 WWUS76 KSGX 120527 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 927 PM PST SAT JAN 11 2014 ...AREAS OF DENSE FOG ALONG THE COAST THROUGH EARLY SUNDAY... ...STRONG GUSTY WINDS FROM THE NORTHEAST IN THE MOUNTAINS AND INLAND EMPIRE SUNDAY NIGHT THROUGH TUESDAY... .AREAS OF DENSE FOG HAVE MOSTLY MOVED INTO HIGHER COASTAL TERRAIN AND ONTO SOME OF THE SAN DIEGO COUNTY MESAS AND WILL CONTINUE IN THESE AREAS OVERNIGHT. DENSE FOG WILL CONTINUE TO SPREAD NORTH INTO ORANGE COUNTY OVERNIGHT...AND WILL MAINLY OCCUR WITHIN 10 MILES OF THE COAST. VISIBILITIES WILL BE BELOW ONE- QUARTER MILE AT TIMES. VISIBILITIES WILL INCREASE TO GREATER THAN ONE MILE IN MOST AREAS BY 9 AM SUNDAY. STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING STRONG GUSTY NORTHEAST WINDS IN THE MOUNTAINS AND THE INLAND EMPIRE MAINLY SUNDAY NIGHT THROUGH TUESDAY. STRONGEST GUSTS OVER 60 MPH WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS AND IMMEDIATELY DOWNWIND FROM MOUNTAIN CRESTS. HOWEVER...IN SAN DIEGO COUNTY...MOST OF THE STRONG WINDS WILL WAIT UNTIL MONDAY NIGHT. CAZ042-121400- /O.CON.KSGX.FG.Y.0004.140112T0600Z-140112T1700Z/ ORANGE COUNTY COASTAL AREAS- 927 PM PST SAT JAN 11 2014 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * LOCATION...WITHIN A FEW MILES OF THE COAST. * VISIBILITY...VISIBILITIES COULD DROP BELOW ONE-QUARTER MILE LATE TONIGHT. * IMPACTS...DRIVING COULD BECOME DIFFICULT ALONG PARTS OF HIGHWAY 1 AND THE 55...73 AND 405 FREEWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ043-121400- /O.CON.KSGX.FG.Y.0004.000000T0000Z-140112T1700Z/ SAN DIEGO COUNTY COASTAL AREAS- 927 PM PST SAT JAN 11 2014 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * LOCATION...MAINLY OVER HIGHER COASTAL TERRAIN AND THE SAN DIEGO COUNTY MESAS. * VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES. * IMPACTS...DRIVING WILL BECOME DIFFICULT ALONG PARTS OF INTERSTATES 8 AND 805...AS WELL AS THE 52 AND 78 FREEWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ048-055>057-121400- /O.NEW.KSGX.HW.A.0001.140113T1100Z-140115T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 927 PM PST SAT JAN 11 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY AFTERNOON. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 60 MPH. ISOLATED LOCATIONS COULD HAVE GUSTS AROUND 65 MPH. * TIMING...WINDS WILL GRADUALLY INCREASE SUNDAY NIGHT...WITH STRONGEST WINDS EARLY MONDAY MORNING THROUGH TUESDAY. * LOCATION...THROUGH AND BELOW PASSES AND CANYONS AND IMMEDIATELY BELOW MOUNTAIN CRESTS...ESPECIALLY IN THE SANTA ANA MOUNTAINS AND BELOW CAJON AND BANNING PASSES. * IMPACTS...THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR MOTORS IN HIGH PROFILE VEHICLES...INCLUDING ALONG PARTS OF INTERSTATE 10 AND 15 AND THE 60 FREEWAY. TREE OR POWER POLE DAMAGE WILL BE POSSIBLE IN WINDIEST LOCATIONS. * OUTLOOK...LOCALLY GUSTY WINDS COULD CONTINUE WEDNESDAY AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ058-121400- /O.NEW.KSGX.HW.A.0001.140114T0600Z-140115T0200Z/ SAN DIEGO COUNTY MOUNTAINS- 927 PM PST SAT JAN 11 2014 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. * WINDS...AREAS OF EAST TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 60 MPH. ISOLATED LOCATIONS COULD HAVE GUSTS AROUND 65 MPH. * TIMING...WINDS WILL MAINLY BE STRONG MONDAY NIGHT THROUGH TUESDAY. * LOCATION...THROUGH AND BELOW PASSES AND CANYONS AND IMMEDIATELY BELOW MOUNTAIN CRESTS...ESPECIALLY WEST OF THE CUYAMACA MOUNTAINS AND AROUND SANTA YSABEL. * IMPACTS...THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR MOTORS IN HIGH PROFILE VEHICLES...INCLUDING ALONG PARTS OF INTERSTATE 8. TREE OR POWER POLE DAMAGE WILL BE POSSIBLE IN WINDIEST LOCATIONS. * OUTLOOK...LOCALLY GUSTY WINDS COULD CONTINUE WEDNESDAY AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MAXWELL
1 follow-up statement
389 WWUS76 KSGX 121120 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 320 AM PST SUN JAN 12 2014 ...AREAS OF DENSE FOG FOR COASTAL AREAS EARLY THIS MORNING... ...PERIODS OF STRONG GUSTY NORTHEAST WINDS FOR THE MOUNTAINS...VALLEYS...AND INLAND ORANGE COUNTY FOR TONIGHT THROUGH WEDNESDAY... .A SHALLOW MARINE LAYER AND WEAK ONSHORE FLOW WILL BRING AREAS OF LOW CLOUDS AND LOCALLY DENSE FOG FROM THE COAST INLAND TO THE MESAS EARLY THIS MORNING. SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING PERIODS OF STRONG GUSTY NORTHEAST WINDS FOR THE MOUNTAINS...VALLEYS...AND INLAND ORANGE COUNTY FOR TONIGHT THROUGH WEDNESDAY. CAZ058-122230- /O.UPG.KSGX.HW.A.0001.140114T0600Z-140115T0200Z/ /O.NEW.KSGX.HW.W.0001.140114T0200Z-140115T2000Z/ /O.NEW.KSGX.WI.Y.0002.140113T0200Z-140114T0200Z/ SAN DIEGO COUNTY MOUNTAINS- 320 AM PST SUN JAN 12 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST MONDAY... ...HIGH WIND WARNING IN EFFECT FROM 6 PM MONDAY TO NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM MONDAY TO NOON PST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...NORTHEAST WINDS DEVELOPING TONIGHT WITH STRONGEST WINDS MONDAY NIGHT THROUGH WEDNESDAY MORNING. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. GUSTS TO 65 MPH MONDAY NIGHT THROUGH WEDNESDAY MORNING. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND THROUGH AND BELOW COASTAL PASSES AND CANYONS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-122230- /O.NEW.KSGX.HW.W.0001.140114T0200Z-140115T2000Z/ /O.NEW.KSGX.WI.Y.0002.140113T0200Z-140114T0200Z/ SAN DIEGO COUNTY VALLEYS- 320 AM PST SUN JAN 12 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST MONDAY... ...HIGH WIND WARNING IN EFFECT FROM 6 PM MONDAY TO NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM MONDAY TO NOON PST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST MONDAY. * TIMING...NORTHEAST WINDS DEVELOPING TONIGHT WITH STRONGEST WINDS MONDAY NIGHT THROUGH WEDNESDAY MORNING. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. GUSTS TO 60 MPH MONDAY NIGHT THROUGH WEDNESDAY MORNING. * LOCATION...NEAR THE MOUNTAIN FOOTHILLS WITH STRONGEST GUSTS BELOW PASSES AND CANYONS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-055>057-122230- /O.UPG.KSGX.HW.A.0001.140113T1100Z-140115T0200Z/ /O.NEW.KSGX.HW.W.0001.140113T0200Z-140115T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 320 AM PST SUN JAN 12 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH. GUSTS TO 60 MPH THROUGH AND BELOW PASSES AND CANYONS. * LOCATION...NEAR COASTAL FOOTHILLS WITH STRONGEST GUSTS IN THE COASTAL FOOTHILLS AND IN THE INLAND EMPIRE BELOW THE CAJON AND BANNING PASSES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-122230- /O.NEW.KSGX.WI.Y.0002.140113T0200Z-140115T0200Z/ /O.CON.KSGX.FG.Y.0004.000000T0000Z-140112T1700Z/ ORANGE COUNTY COASTAL AREAS- 320 AM PST SUN JAN 12 2014 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST TUESDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * VISIBILITY...AREAS OF LOW CLOUDS AND DENSE FOG WITH VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. * TIMING FOR FOG...THROUGH EARLY THIS MORNING. * LOCATION FOR FOG...MAINLY FROM THE COAST INLAND TO AROUND THE 5 FREEWAY. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION FOR WINDS...STRONGEST WINDS FOR INLAND AREAS NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. * IMPACTS FOR FOG...DRIVING COULD BECOME DIFFICULT ALONG PARTS OF HIGHWAY 1 AND THE 55...73...AND 405 FREEWAYS. * IMPACTS FOR WIND...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ043-121700- /O.CON.KSGX.FG.Y.0004.000000T0000Z-140112T1700Z/ SAN DIEGO COUNTY COASTAL AREAS- 320 AM PST SUN JAN 12 2014 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * VISIBILITY...AREAS OF LOW CLOUDS AND DENSE FOG WITH VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. * LOCATION...FROM THE COAST INLAND TO THE MESAS WITH LOWEST VISIBILITIES NEAR HIGHER TERRAIN. * IMPACTS...DRIVING MAY BE DIFFICULT ALONG PARTS OF THE 15...163...AND 805 FREEWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP 17
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 11, 9:00 PM PST, 27 minutes earlier.
Area forecast discussion, Jan 11, 9:00 PM PST, 27 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PST SAT JAN 11 2014 .SYNOPSIS... AREAS OF DENSE FOG WILL OCCUR OVERNIGHT INTO EARLY SUNDAY ALONG THE COAST. OFFSHORE FLOW WILL DEVELOP LATE SUNDAY AND SUNDAY NIGHT AND BRING STRONG GUSTY WINDS AT TIMES FROM THE NORTHEAST SUNDAY NIGHT THROUGH THURSDAY THROUGH AND BELOW PASSES AND CANYONS AND NEAR MOUNTAIN RIDGES. THE OFFSHORE FLOW WILL BRING VERY WARM WEATHER WEST OF THE MOUNTAINS WITH LOW HUMIDITY MOST OF NEXT WEEK. NO PRECIPITATION WILL OCCUR THROUGH THE END OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AREAS OF DENSE FOG MOVED INTO THE IMMEDIATE COAST OF SOUTHERN SAN DIEGO COUNTY EARLY THIS AFTERNOON AND SPREAD A FEW MILES INLAND. SEVERAL AIRPORTS...INCLUDING LINDBERGH FIELD...IMPERIAL BEACH AND BROWN FIELD HAVE HAD VISIBILITIES OF 1/4 MILE EARLY THIS EVENING...THOUGH VISIBILITIES HAVE IMPROVED SOME IN THE PAST HOUR AT SEA LEVEL LOCATIONS. THE MARINE LAYER COULD BE LIFTING JUST SLIGHTLY SO THAT THE DENSE FOG WILL BE MOST LIKELY ON THE MESAS AND SLIGHTLY ELEVATED COASTAL TERRAIN OVERNIGHT. FOG HAS NOT YET BEEN REPORTED IN ORANGE COUNTY...BUT IT SHOULD START FORMING ALONG THAT COAST SOON AND MOVE A FEW MILES INLAND. THE DENSE FOG ADVISORY WILL LAST UNTIL 9 AM SUNDAY FOR THE COASTAL AREAS...BASICALLY WITHIN 10 MILES OF THE COAST...OF ORANGE/SAN DIEGO COUNTIES. THE MAIN EVENT NEXT WEEK WILL BE THE PERSISTENT OFFSHORE FLOW. CURRENTLY...SEVERAL WEAK SHORTWAVES WERE MOVING THROUGH NORTHERN/CENTRAL CALIFORNIA AND WILL MOVE SE OVER SO-CAL SUNDAY. THE MOST SIGNIFICANT OF THE SHORTWAVES WILL MOVE THROUGH SUNDAY AFTERNOON AND WILL BE FOLLOWED BY A STRONG UPPER RIDGE OVER THE CALIFORNIA COAST AND A STRENGTHENING SURFACE HIGH OVER NORTHERN NEVADA. THERE WLLL BE MODERATE COLD AIR ADVECTION IN THE 850-700 MB LAYER WITH SOME MTN WAVE POTENTIAL...THOUGH THERE IS STILL NO NOTABLE INVERSION OR STRONG STABLE LAYER IN THE LOCAL WRF SOUNDINGS FOR MON/TUE. THE OFFSHORE GRADIENTS WILL BE ABOUT 14-15 MB OFFSHORE FROM CENTRAL NEVADA TO SAN DIEGO MONDAY MORNING AND POSSIBLY AROUND 17-18 MB OFFSHORE TUESDAY MORNING. WIND GUST POTENTIAL WILL DEPEND ON LOCATION...BUT ISOLATED LOCATIONS COULD HAVE GUSTS WELL OVER 60 MPH AT PLACES LIKE SILL HILL OR FREMONT CANYON...ESPECIALLY TUE MORNING...WITH MOST OTHER AREAS NEAR RIDGES AND THROUGH/BELOW PASSES AND CANYONS HAVING PEAK WINDS IN THE 50-55 MPH RANGE. LOOKS LIKE WE WILL NEED A HIGH WIND WATCH FOR THE MOUNTAINS AND THE INLAND EMPIRE...WITH MOST AREAS HAVING THE WATCH FROM LATE SUNDAY NIGHT THROUGH TUESDAY...EXCEPT SAN DIEGO COUNTY MTNS WILL WAIT UNTIL MONDAY NIGHT WHEN THE FLOW BECOMES A LITTLE MORE EASTERLY. IT IS POSSIBLE THAT THE EVENT WILL LAST INTO WED. IT WILL BE QUITE WARM MOST OF THE WEEK...WITH WIDESPREAD 80S WEST OF THE MTNS TUE/WED. SOME DAILY RECORD HIGHS COULD BE SET. HUMIDITIES WILL BE QUITE LOW GIVEN THE STRONG SURFACE OFFSHORE GRADIENTS AND DRY SOURCE OF THE AIR MASS MOST OF NEXT WEEK. THE UPPER RIDGE DOES APPEAR TO WEAKEN SOMEWHAT NEXT WEEKEND AS THE LONG WAVE TROUGH MOVES FROM THE NORTH-CENTRAL PACIFIC TOWARDS INTO THE PACIFIC NW...THOUGH MOST MODEL RUNS KEEP HEIGHTS RATHER HIGH OVER CENTRAL/SOUTHERN CALIFORNIA. HOWEVER...THIS PATTERN WILL AT LEAST STOP THE BLOCKING RIDGE SO THAT IF A DEEPER TROUGH WERE TO APPROACH...IT COULD BRING PRECIPITATION IN THE WEEK OF JAN 19-25...THOUGH IT IS STILL SPECULATIVE NOW. && .AVIATION... 120400Z...COAST/VALLEYS...THROUGH 12/16Z...BKN-OVC STRATUS/FOG WILL CONTINUE TO FORM ALONG THE BEACHES SPREADING NORTH AND 5-10 SM INLAND...WITH AREAS OF VIS 3-5SM...LOCALLY VIS AOB 1/2SM IN FOG. EXPECT BASES AROUND 300-600 FT MSL WITH TOPS AROUND 800 FT MSL. AFTER 12/16Z...SCT CLOUDS AOA 20000 FT MSL THROUGH THE AFTERNOON. LLWS WILL BECOME A FACTOR AFTER 12/18Z AT KCRQ...KSNA...KONT...AND POSSIBLY KSAN AS WELL BEFORE OFFSHORE WINDS SURFACE OVERNIGHT INTO MONDAY. MTNS/DESERTS...UNRESTRICTED VIS AND SCT CLDS AOA 20000 FT MSL THROUGH SUNDAY MORNING. && .MARINE... PATCHY DENSE FOG IS LIKELY THROUGH SUNDAY MORNING OVER THE COASTAL WATERS DUE TO A SHALLOW MARINE LAYER. A COUPLE 4-5 FOOT NORTHWEST SWELLS WILL CONTINUE OVER THE NEXT FEW DAYS. DUE TO THE STEEP ANGLE OF THE SWELLS...AND PERIODS OF ONLY 14-15 SECONDS...NOT AS MUCH ENERGY FROM THE SWELLS WILL MAKE IT INTO OUR BEACHES. THEREFORE...SETS WILL LIKELY ONLY REACH AROUND 5 FEET WITH STRONG RIP CURRENTS. && .FIRE WEATHER... A RED FLAG WARNING IS IN EFFECT FOR ALL MOUNTAINS AND ADJACENT VALLEY AREAS...AND INLAND ORANGE COUNTY FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY. THERE WILL MOSTLY BE NO FIRE WEATHER ISSUES THROUGH SUNDAY...ALTHOUGH WESTERLY WINDS WILL BE LOCALLY GUSTY OVERNIGHT...TO AROUND 35-40 MPH...OVER THE RIDGES AND INTO THE DESERTS...ESPECIALLY IN SAN BERNARDINO COUNTY. FROM LATE SUNDAY THROUGH FRIDAY...HIGH PRESSURE ALOFT OVER THE WEST COAST AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING AN EXTENDED WARM AND DRY PERIOD WITH VERY LOW RH AND OFFSHORE FLOW. AREAS OF NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH WILL DEVELOP NEAR THE COASTAL FOOTHILLS SUN NIGHT THROUGH WED. ISOLATED WIND GUSTS OF 60 MPH OR MORE WILL OCCUR MON/TUE IN THE OFFSHORE WIND PRONE LOCATIONS IN THE SANTA ANA MOUNTAINS...BELOW CUYAMACA PEAK IN SAN DIEGO COUNTY...AND LOCALLY BELOW THE CAJON AND BANNING PASS AREAS. THE WINDS WILL WEAKEN WED AFTERNOON THROUGH THU...BUT THE LOW RH WILL CONTINUE INTO FRI. && SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY THROUGH 9 AM SUNDAY FOR SAN DIEGO COUNTY COASTAL AREAS. DENSE FOG ADVISORY 10 PM TONIGHT THROUGH 9 AM SUNDAY FOR ORANGE COUNTY COASTAL AREAS. HIGH WIND WATCH 3 AM MONDAY THROUGH 6 PM TUESDAY FOR INLAND EMPIRE...SANTA ANA MOUNTAINS AND FOOTHILLS...SAN BERNARDINO COUNTY MOUNTAINS...RIVERSIDE COUNTY MOUNTAINS. HIGH WIND WATCH 10 PM MONDAY THROUGH 6 PM TUESDAY FOR SAN DIEGO COUNTY MOUNTAINS. RED FLAG WARNING FROM 3 AM MONDAY TO 6 PM PST WEDNESDAY FOR THE ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS-INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN BERNARDINO COUNTY MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST...SAN DIEGO COUNTY INLAND VALLEYS...SAN DIEGO COUNTY MOUNTAINS-INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST...SANTA ANA MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST. && PUBLIC/FIRE WEATHER...MAXWELL AVIATION/MARINE...TS
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:20 AM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 3 days |
| Jan 12, 3:20 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 5 days |
Nearby
High Wind Watches in California, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.